I have been having constant phlegm in throat, with a annoying tickle that makes me cough for about almost 6 weeks now. It started out as a virus. Then it was a visious cycle after that of allergies, post nasal drip and asthma. I have switched blood pressure medication now for the third time. I just stopped taking the last one which the doctors told me I should start seeing relief as in just a couple of days. I'm worried that this cough is not going to go away. I've never had a cough this long or post nasal this long. It has always cleared up. Should I be concerned? I am also on Lipitor. After the virus and the blood pressure medication is when I noticed that it was taking way to long to get well.
Your cough may not be related to your blood pressure medications. So, please don't discontinue without consulting your doctor. Is your asthma well controlled? Yoru persisting cough could be due to this. Also, if allergic triggers are worsening your symptoms, you might want to consult an allergy specialist.
First he may do a blood IgE levels to see if they are raised. Next, he will do skin testing. This test is painless, in which a very small amount of certain allergens are pricked into the surface of your skin. If you have allergies, just a little swelling will occur where the allergen was introduced. Reactions occur within about 15 minutes. If needed more sensitive intradermal tests will be used in which a small amount of allergen is injected within the skin. Based on this he may plan for immunotherapy.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.